MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0204
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr being reported with associated mfr# 3008264254-2017-00058.Additional procode: krd.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure an og helical xtrsoft coil 2x4 (640hx0204/17622804) failed to detach.The procedure was embolization of a left middle artery aneurysm of size 3.2x3.5mm in a (b)(6) female.It was reported that a pre-deployment electrical check was performed and the green system ready light illuminated.All connections appeared to fit properly without excessive force.The complaint coil was withdrawn and new coil was used to complete the procedure.The same connecting cable and dcb were used successfully with subsequent coils.There were no damages noted to the coil/coil delivery system/detachment system prior to use or upon removal.The coil was still attached to the delivery system when removed from the at patient and no stretching was noted.There was no report on patient injury.There were no delays or interventional treatments due to the event.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr being reported with associated mfr# 3008264254-2017-00058.Product returned.A non-sterile og helical xtrsoft coil 2x4 was received coiled inside of a plastic bag.No damages were noted on hub.The hypotube was inspected and no damages were noted on it.The introducer was received un-zipped and it was found without damage.The support coil, gripper and embolic coil were received outside of the introducer.The support coil was inspected and no damages were noted on it.The gripper and embolic were inspected under vision system.No damages were noted on gripper while the embolic coil was found stretched.Functional test was performed, the received orbit galaxy coil was tried to purged on the blue zone using a lab sample syringe; the pressure increased to the green zone and the coil detached.A review of the manufacturing documentation associated with this lot 17622804 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported event of failure to detach the orbit galaxy coil was not confirmed.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Therefore, no corrective actions will be taken at this time.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6590145
Report Number3008264254-2017-00058
Device Sequence Number767892
Product Code HCG
UDI-Device Identifier10886704030713
UDI-Public(01)10886704030713(17)181031(10)17622804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number640HX0204
Device Lot Number17622804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date06/18/2017
Patient Sequence Number1
Patient Age66 YR